Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abacavir
Jan 9, 2007

Dear Dr. Henry, First of all I thank you very much for your time. My brother in Africa is taking Abacavir, truvada and kaletra which he started 2 months ago. His CD4 at the time was 855 and viral load 11000. Now the problem is, he only has a 4 day supply of the Abacavir which he gets from a local shop and all of a sudden they said they don't have it anymore. We are very worried, the government hospital is saying they expect to get the med in a month or so. My question is, is it okay for my brother to take only the two med which is Kaletra and Truvada till he get the Abacavir? I am very worried for him. Please advice.Thanks and a lot and may God bless you in everything you do.

Tutu

Response from Dr. Henry

Truvada contains two HIV medications (tenofovir + FTC) and Kaletra has a high barrier to resistance so in many cases he should be OK for a while off abacavir given the circumstances. There isn't alot of data about what abacavir would add to that particular regimen. The good news to me is that I am thrilled to hear that he is getting Truvada + Kaletra in Africa since I think that is an excellent treatment for many patients and I wish that it were widely used/available in Africa. KH



Previous
Lipo- sculptra
Next
mch

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement